Alert archive / Arkansas / Flash Flood Warnings in 2025

Flash Flood Warning 13, NWS Jackson, MS

April 5, 2025Ashley County, Chicot County, Arkansas

NWS Jackson, MS issued this flash flood warning at Apr 5, 2025, 5:20 PM CDT for Ashley County, Chicot County, Arkansas. It was in force for 5 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 5, 2025, 5:20 PM CDT (22:20 UTC)
Expired
Apr 5, 2025, 10:15 PM CDT
In force
5 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Ashley County, AR, Chicot County, AR

The radar

The Little Rock radar (KLZK), 175 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 5, 5:30 PM CDTFLASH FLOODDermott, AREmergency management for Dermott reported that Hwy 35 has been shut down due to high water.
Apr 5, 8:25 PM CDTFLASH FLOOD3 W Hamburg, ARAR 12 closed due to flooding.
Apr 5, 8:30 PM CDTFLASH FLOOD1 Ese Hamburg, ARAnkle deep water covering Hwy 8. Many roads flooded in the area.
Apr 5, 8:30 PM CDTFLASH FLOOD2 N North Crossett, ARHwy 133 at AR 15 flooded with ankle deep water. Other roads flooded in the area.
Apr 5, 8:40 PM CDTFLASH FLOOD5 Sse Crossett, ARHwy 133 flooded with ankle deep water. Other roads flooded in the area.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.3 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2025-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 950 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2025-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 292 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
950 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
635 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
292 m²/s²
0-3 km storm-relative helicity
385 m²/s²
Significant tornado parameter
1.4
Supercell composite
10.9

Open this sounding in Storm Lab

The text

As transmitted.

750 
WGUS54 KJAN 052220
FFWJAN
ARC003-017-060315-
/O.NEW.KJAN.FF.W.0013.250405T2220Z-250406T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
520 PM CDT Sat Apr 5 2025

The National Weather Service in Jackson has issued a

* Flash Flood Warning for...
  Ashley County in southeastern Arkansas...
  Northern Chicot County in southeastern Arkansas...

* Until 1015 PM CDT.

* At 520 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 2 to 3 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Crossett, Hamburg, Lake Village, Dermott, North Crossett, West 
  Crossett, Wilmot, Portland, Montrose, Parkdale, Fountain Hill, 
  Snyder, Berlin, Old Milo and Mcmillan Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3340 9199 3339 9146 3356 9145 3356 9135
      3352 9135 3352 9125 3356 9123 3344 9124
      3345 9106 3341 9120 3338 9116 3301 9157
      3301 9207 3310 9214 3315 9211 3316 9214
      3321 9213 3321 9208 3330 9198 3338 9196

FLASH FLOOD...RADAR INDICATED

$$

EC
1 follow-up statement
775 
WGUS74 KJAN 060153
FFSJAN

Flash Flood Statement
National Weather Service Jackson MS
853 PM CDT Sat Apr 5 2025

ARC003-017-060315-
/O.CON.KJAN.FF.W.0013.000000T0000Z-250406T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ashley AR-Chicot AR-
853 PM CDT Sat Apr 5 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT THIS 
EVENING FOR ASHLEY AND NORTHERN CHICOT COUNTIES...

At 853 PM CDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 2 and 5 inches of rain have 
fallen. Additional rainfall amounts of 1 to 2 inches are possible in 
the warned area. Flash flooding is ongoing or expected to begin 
shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Crossett, Hamburg, Lake Village, Dermott, North Crossett, West 
  Crossett, Wilmot, Portland, Montrose, Parkdale, Fountain Hill, 
  Snyder, Berlin, Old Milo and Mcmillan Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3340 9199 3339 9146 3356 9145 3356 9135
      3352 9135 3352 9125 3356 9123 3344 9124
      3345 9106 3341 9120 3338 9116 3301 9157
      3301 9207 3310 9214 3315 9211 3316 9214
      3321 9213 3321 9208 3330 9198 3338 9196

FLASH FLOOD...RADAR INDICATED

$$

EC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Apr 5, 4:03 PM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Apr 5, 4:03 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
403 PM CDT Sat Apr 5 2025

...New DISCUSSION...

.DISCUSSION...
Issued at 402 PM CDT Sat Apr 5 2025

Through Tomorrow: The threat for severe weather will increase from
west to east through tonight before the threat will subside tomorrow
morning. The previously stalled cold frontal boundary has begun to
shift southward as the strong 500mb ridge that has dominated the
previous few days breaks down. The primary focus of the severe will
be focused along and west of I-55 especially in the ArkLaMiss delta
region as a host of watches, warnings and advisories have already
been issued. Currently as of about 3pm portions of the ArkLaMiss
Delta have been put under a Tornado watch through 7pm tonight.
Additionally, multiple severe thunderstorm warnings and a tornado
warning have been issued for the aforementioned area. This is the
beginning of the severe event with a tornado watch for central
Mississippi likely as the boundary progresses.

Storms, some of which could be strong to severe, will be capable of
producing damaging wind gusts up to 70mph+, large hail up to golf
ball size and the possibility for a few tornadoes; some of which
could be strong. As of now we have observed peak wind gusts of up to
45mph across the CWA as a wind advisory is in effect until 7 pm this
evening. Should the environment remain largely undisturbed across
central MS until this evening, the threat for supercells, some
tornadic, could be maximized this afternoon into the evening.
Tonight we expect storms to organize into more of a line that
progresses through the area from northwest to southeast, the
tornadic threat will diminish with straight line winds being more of
a concern.

There is also a heavy rain and flooding threat for tonight over
mainly northwest portions of the area. A flood watch is in effect
through Sunday morning for portions of northern MS and the ArkLaMiss
Delta. As the more intense storms move across, rainfall rates could
reach up to 3 inches per hour, which would raise concerns for flash
flooding, especially in urban and low lying areas. Additionally,
excessive rainfall totals will increase potential for river rises
and potential flood stage increases.

By later Sunday morning, the front will have progressed through most
of the area with lingering post-frontal showers possible through
Sunday evening, and much cooler air will move into the area, which
will be quite a contrast with the the recent heat and humidity.

Through Next Week: Weather looks to be mostly quiet behind the
frontal boundary which will have progressed through the area. A
cooler and drier airmass will continue to move into the region
behind the front locking dry conditions through the long term
forecast. Temperatures look to stay in the low to mid-60s through
Wednesday before rebounding into the mid 70s by the end of the
period./KP/

&&

.AVIATION...
(18Z TAFS)
Issued at 1255 PM CDT Sat Apr 5 2025

VFR conditions and a gusty south wind 25-30kts wl prevail this
afternoon at most TAF sites. The exception will be in the west
where a band of TSRA along and ahead of a cold front will move
into the area and bring lower flying conditions. This band of TSRA
will continue shifting east through tonight and Sunday morning.
IFR cigs and -RA wl develop in the wake of the front. The -RA wl
taper off from the west Sunday morning but the IFR cigs wl prevail
through the end of the TAF period. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       62  72  47  59 /  90  70  10   0
Meridian      66  77  49  60 /  80  90  40  10
Vicksburg     58  64  47  59 /  90  30  10   0
Hattiesburg   69  79  52  63 /  70 100  50  20
Natchez       59  65  47  58 /  90  40  10   0
Greenville    55  59  44  59 / 100  20  10   0
Greenwood     58  65  44  60 /  90  30  10   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flood Watch through Sunday morning for MSZ018-019-025>029-
     034>036.

     Wind Advisory until 7 PM CDT this evening for MSZ018-019-025>028-
     034>037-040>045-047>066-072>074.

LA...Flood Watch through Sunday morning for LAZ007.

     Wind Advisory until 7 PM CDT this evening for LAZ009-016-023>026.

AR...Flood Watch through Sunday morning for ARZ074-075.

&&

/KP/22

In the hours before

Local storm report, Apr 5, 4:10 PM CDT, 1 hour 10 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
410 PM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     Tstm Wnd Dmg     3 NNE Montrose          33.35N 91.48W
04/05/2025                   Ashley             AR   Utility Company

            Power lines down.

&&

CE
Local storm report, Apr 5, 4:12 PM CDT, 1 hour 8 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
412 PM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     Tstm Wnd Dmg     7 NNE McMillan Corner   33.48N 91.24W
04/05/2025                   Chicot             AR   Utility Company

            Power line down.

&&

CE
Local storm report, Apr 5, 4:47 PM CDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
447 PM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     Tornado          1 WSW Blaine            33.60N 90.54W
04/05/2025                   Sunflower          MS   Emergency Mngr

            Video of a tornado.

&&

CE
Local storm report, Apr 5, 4:53 PM CDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
453 PM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     Tstm Wnd Dmg     Sunflower               33.55N 90.54W
04/05/2025                   Sunflower          MS   Emergency Mngr

            Structural damage in the town of Sunflower.

&&

CE
Local storm report, Apr 5, 4:58 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
458 PM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     Tstm Wnd Dmg     1 N Doddsville          33.68N 90.53W
04/05/2025                   Sunflower          MS   Utility Company

            Line down.

&&

CE
Local storm report, Apr 5, 5:18 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
518 PM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     Tornado          2 NNE Schlater          33.66N 90.34W
04/05/2025                   Leflore            MS   Trained Spotter

            A trained storm spotter reported a large
            funnel cloud on the ground north of Schlater
            MS. Multiple trees and powerlines were blown
            down.

&&

CR

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 8:19 AM CDTFlood WatchJANAshley, Chicot23 hr
Apr 5, 2:26 PM CDTSevere Thunderstorm WarningJANAshley, Chicot94 min

Nearby

Flash Flood Warnings in Arkansas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.